[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 28, 1934

DINITROPHENOL POISONING CAUSING JAUNDICE: REPORT OF CASE

JAMA. 1934;103(4):254. doi:10.1001/jama.1934.72750300002011a
Abstract

Within the past year, dinitrophenol has been used extensively as a means of reducing weight. However, its possible harmful effects have not been realized sufficiently until very recently. In papers by Anderson, Reed and Emerson,1 Geiger,2 Poole and Haining,3 and Tainter and Wood,4 fatal results from the use of dinitrophenol have been reported. In all probability, a great many more poisonings and fatalities have occurred, since many druggists are dispensing dinitrophenol without a physician's prescription, under both the name of dinitrophenol and various proprietary names. A case of toxic hepatitis with intense jaundice following the use of dinitrophenol is here reported.

REPORT OF CASE  B. R., a white woman, unmarried, aged 26, had used various reducing diets because she weighed too much for her stature (58 inches, 145 cm.). The past history and family history were essentially negative. The patient began taking dinitrophenol, Feb. 18, 1934,

First Page Preview View Large
First page PDF preview
First page PDF preview
×